Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 45, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 20, 2004, 9:26 PM CST for Parker County, Tarrant County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 9:26 PM CST (03:26 UTC)
- Expired
- Mar 20, 2004, 10:30 PM CST
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Parker County, TX, Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 51 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2125 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
157
WUUS54 KFWD 210326
SVRFTW
TXC367-439-210430-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
924 PM CST SAT MAR 20 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PARKER COUNTY IN NORTH CENTRAL TEXAS
TARRANT COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1030 PM CST
* AT 924 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A LINE OF SEVERE THUNDERSTORMS FROM 5 MILES NORTH OF MILLSAP
TO 5 MILES NORTH OF WEATHERFORD TO WEST FORT WORTH...MOVING
SOUTHWEST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENBROOK AROUND 935 PM CST
ALEDO AROUND 940 PM CST
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 3300 9786 3286 9805 3256 9806 3257 9751
3299 9722
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 9:17 PM CST, 9 minutes earlier.
Area forecast discussion, Mar 20, 9:17 PM CST, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 917 PM CST SAT MAR 20 2004 .UPDATE... HAVE A NEW SET OF ZONES READY TO GO FOR THE 10 PM NEWS CAST. HAVE DIMINISHED POPS NORTH OF CURRENT 88D ECHOES. SEVERE TSRA OVER WESTERN TARRANT AND PARKER COUNTY WILL MOVE SOUTH-SOUTHWEST ACROSS HOOD...ERATH AND SOMERVELL COUNTIES BY MIDNIGHT. EXPECTED THIS CELL TO CONTINUE AFTER MIDNIGHT OVER PORTIONS OF COMANCHE AND HAMILTON COUNTIES... AND THEN INTO MILLS AND LAMPASAS IF IT CAN REMAIN TOGETHER THAT LONG. ELSEWHERE ACTIVITY CONTINUES TO DIMINISH DUE TO LOW LEVEL WIND DEFORMATION ZONE AND RESULTING MOISTURE DIVERGENCE FIELDS. 75 && .PREV DISCUSSION... THE 21Z ANALYSIS SHOWS THAT THE COLD FRONT HAS MOVED TO NEAR AN ARDMORE OKLAHOMA...TO WICHITA FALLS...TO HOBBS NEW MEXICO LINE. THE CAP HAS BEEN HOLDING SO FAR...WITH ONLY AN ISOLATED THUNDERSTORM HAVING DEVELOPED NORTHWEST OF ABILENE. WE SHOULD SEE ADDITIONAL STORMS DEVELOP THROUGH EARLY THIS EVENING...BUT AM NOT CONFIDENT THAT THE LIFT...AND MOISTURE CONVERGENCE IS GOING TO BE ENOUGH TO DEVELOP A FULL LINE OF STORMS ALONG THE FRONT. THE BEST CHANCE OF THUNDERSTORMS WILL BE THIS EVENING ACROSS THE NORTH...AND ACROSS THE SOUTH AFTER MIDNIGHT AS THE COLD FRONT TRACKS SOUTHEASTWARD. THERE WILL BE A LINGERING CHANCE OF SHOWERS/THUNDERSTORMS SUNDAY MORNING IN THE SOUTH. CLOUD COVER AND COLD ADVECTION SHOULD HOLD HIGH TEMPERATURES SUNDAY INTO THE 60S. HAVE NOT MADE ANY SIGNIFICANT CHANGES TO THE EXTENDED PORTION OF THE FORECAST. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 63 41 63 / 40 10 0 0 WACO, TX 52 66 42 67 / 50 30 10 0 PARIS, TX 49 61 39 60 / 50 10 0 0 DENTON, TX 49 61 40 63 / 50 10 0 0 MCKINNEY, TX 49 62 40 62 / 50 10 0 0 DALLAS, TX 50 63 41 63 / 40 10 0 0 TERRELL, TX 50 64 41 63 / 40 10 0 0 CORSICANA, TX 52 66 41 65 / 50 20 0 0 TEMPLE, TX 56 67 44 67 / 50 40 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Mar 20, 3:50 PM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CST SAT MAR 20 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 350 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS EVENING AND OVERNIGHT...AS A STRONG COLD FRONT MOVES SOUTHWARD ACROSS THE AREA. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY THIS EVENING AND ACROSS THE NORTHERN HALF OF NORTH TEXAS. THE PRIMARY SEVERE WEATHER THREATS WILL COME FROM DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL LINGER ACROSS THE SOUTHERN PORTION OF NORTH TEXAS ON SUNDAY MORNING. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA ON WEDNESDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING AND OVERNGIHT... ESPECIALLY FOR AREAS NORTH OF INTERSTATE 20. 65/DD
In the hours before
Local storm report, Mar 20, 7:25 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0648 PM HAIL POTTSBORO 33.77N 96.67W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTER
0658 PM HAIL 5 S POTTSBORO 33.70N 96.67W
03/20/2004 .088 GRAYSON TX TRAINED SPOTTER
0705 PM HAIL 2 N SHERMAN 33.65N 96.61W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTERLocal storm report, Mar 20, 7:25 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0648 PM HAIL POTTSBORO 33.77N 96.67W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTER
0658 PM HAIL 5 S POTTSBORO 33.70N 96.67W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTER
0705 PM HAIL 2 N SHERMAN 33.65N 96.61W
03/20/2004 0.88 GRAYSON TX TRAINED SPOTTERLocal storm report, Mar 20, 7:53 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
753 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0750 PM HAIL PILOT POINT 33.40N 96.96W
03/20/2004 0.75 DENTON TX SHERIFFLocal storm report, Mar 20, 8:21 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
821 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0816 PM HAIL PONDER 33.18N 97.29W
03/20/2004 0.88 DENTON TX AMATEUR RADIO
HAM REPORTED PENNY AND NICKLE HAIL IN PONDERLocal storm report, Mar 20, 9:01 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
901 PM CST SAT MAR 20 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0856 PM HAIL 10 SW BOYD 32.98N 97.68W
03/20/2004 0.75 WISE TX AMATEUR RADIO
0856 PM HAIL NEWARK 32.99N 97.47W
03/20/2004 0.75 TARRANT TX AMATEUR RADIO
0855 PM HAIL 2 N SPRINGTOWN 33.00N 97.68W
03/20/2004 0.88 PARKER TX AMATEUR RADIOThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 6:17 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 58 min |
| Mar 20, 7:11 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 64 min |
| Mar 20, 7:37 PM CST | Severe Thunderstorm Warning | FWD | Denton | 53 min |
| Mar 20, 8:25 PM CST | Severe Thunderstorm Warning | FWD | Wise | 35 min |
| Mar 20, 8:28 PM CST | Severe Thunderstorm Warning | FWD | Denton | 47 min |
| Mar 20, 8:44 PM CST | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 61 min |
| Mar 20, 8:58 PM CST | Severe Thunderstorm Warning | FWD | Wise | 17 min |
| Mar 20, 9:05 PM CST | Severe Thunderstorm Warning | FWD | Hopkins | 55 min |
| Mar 20, 9:55 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 65 min |
| Mar 20, 9:58 PM CST | Severe Thunderstorm Warning | FWD | Hood | 62 min |
| Mar 20, 10:23 PM CST | Severe Thunderstorm Warning | FWD | Rains | 22 min |
| Mar 20, 10:57 PM CST | Severe Thunderstorm Warning | FWD | Van Zandt | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.